Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 10, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Apr 27, 2010, 12:46 PM MDT for Lemhi County, Idaho. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 12:46 PM MDT (18:46 UTC)
- Expired
- Apr 27, 2010, 7:36 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3197 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918 WWUS75 KMSO 271846 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1246 PM MDT TUE APR 27 2010 IDZ010-280200- /O.NEW.KMSO.WI.Y.0010.100427T1846Z-100428T0200Z/ EASTERN LEMHI COUNTY- 1246 PM MDT TUE APR 27 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS UP TO 50 MPH IN THE MOUNTAINS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
528 WWUS75 KMSO 272031 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 231 PM MDT TUE APR 27 2010 MTZ003-281100- /O.NEW.KMSO.LW.Y.0002.100428T1600Z-100429T0200Z/ FLATHEAD/MISSION VALLEYS- 231 PM MDT TUE APR 27 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY. * IMPACTS/TIMING: STRONG WESTERLY WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE THROUGH THE DAY. THESE WINDS WILL CREATE ROUGH WATER CONDITIONS FOR BOATERS. * WINDS: WESTERLY WINDS 15 TO 25 MPH WITH GUSTS TO 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ IDZ010-280200- /O.CON.KMSO.WI.Y.0010.000000T0000Z-100428T0200Z/ EASTERN LEMHI COUNTY- 231 PM MDT TUE APR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACTS/TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS UP TO 50 MPH IN THE MOUNTAINS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
512 WWUS75 KMSO 280136 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 736 PM MDT TUE APR 27 2010 IDZ010-280245- /O.CAN.KMSO.WI.Y.0010.000000T0000Z-100428T0200Z/ EASTERN LEMHI COUNTY- 736 PM MDT TUE APR 27 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CAN CELLED THE WIND ADVISORY. STRONG GUSTY WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. GUSTY WINDS ARE ANTICIPATED THE REMAINDER OF THIS EVENING BUT ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA. $$ MTZ003-280945- /O.CON.KMSO.LW.Y.0002.100428T1600Z-100429T0200Z/ FLATHEAD/MISSION VALLEYS- 736 PM MDT TUE APR 27 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY FOR FLATHEAD LAKE... A LAKE WIND ADVISORY FOR FLATHEAD LAKE REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY. * IMPACTS/TIMING: STRONG WESTERLY WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE THROUGH THE DAY. THESE WINDS WILL CREATE ROUGH WATER CONDITIONS FOR BOATERS. * WINDS: WESTERLY WINDS 15 TO 25 MPH WITH GUSTS TO 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 27, 12:37 PM MDT, 9 minutes earlier.
Area forecast discussion, Apr 27, 12:37 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 1237 PM MDT TUE APR 27 2010 .DISCUSSION...GRANGEVILLE WINDS ARE STILL BREEZY BUT HAVE REMAINED BELOW ADVISORY CRITERIA AFTER THE INITIAL BURST OF WIND THIS MORNING. SALMON AREA IS NOW GETTING THE STRONG SOUTHERLY FLOW...AND HAVE ISSUED AN ADVISORY FOR THAT AREA. GUSTS WILL LIKELY REMAIN CLOSE TO 40 MPH IN THAT AREA THROUGH MID EVENING. && .AVIATION...SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM WILL BRING INCREASING AND LOWERING CLOUDS TO THE REGION TODAY. THE CHANCE FOR SHOWERS WILL ALSO INCREASE TODAY AND ESPECIALLY TONIGHT AS A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION. GUSTY WINDS ARE EXPECTED AT MOST AIRFIELDS TODAY WITH OCCASIONAL GUSTS IN EXCESS OF 30KTS POSSIBLE AT KMSO...KSMN AND KBTM. THERE WILL ALSO BE A SLIGHT CHANCE FOR SOME THUNDERSTORMS IN VICINITY OF KMSO...KBTM AND KSMN LATE THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. WIDESPREAD VISUAL OBSCURATION OF MOUNTAINS AND PASSES ARE EXPECTED THROUGH AT LEAST THE NEXT 24 HOURS REGION WIDE. && .PREV DISCUSSION... /ISSUED 629 AM MDT TUE APR 27 2010/ UPDATE...UPON FURTHER REVIEW WE HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THE CAMAS PRAIRIE AND GRANGEVILLE AREAS OF WEST- CENTRAL IDAHO THROUGH THIS AFTERNOON. DISCUSSION...RECENT OBSERVATIONS AND MODEL DATA CONFIRM LITTLE STABILITY IN THE PROFILE OVER WEST-CENTRAL IDAHO THIS MORNING. GIVEN MODELS ARE CONSISTENTLY SHOWING WINDS ALOFT INCREASING WITH TIME THIS MORNING AND OBSERVATIONS OVER SOUTHERN IDAHO/EASTERN OREGON CONFIRM THE PRESENCE OF VERY GUST WINDS...HAVE DECIDED TO ISSUE A WIND ADVISORY IN ANTICIPATION OF CONTINUED GUSTS TO 45 MPH OVER THE CAMAS PRAIRIE AND GRANGEVILLE AREAS. AVIATION...SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM WILL BRING INCREASING AND LOWERING CLOUDS TO THE REGION TODAY. THE CHANCE FOR SHOWERS WILL ALSO INCREASE TODAY AND ESPECIALLY TONIGHT AS A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION. GUSTY WINDS ARE EXPECTED AT MOST AIRFIELDS TODAY WITH OCCASIONAL GUSTS IN EXCESS OF 30KTS POSSIBLE AT KMSO...KSMN AND KBTM. THERE WILL ALSO BE A SLIGHT CHANCE FOR SOME THUNDERSTORMS IN VICINITY OF KMSO...KBTM AND KSMN LATE THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. WIDESPREAD VISUAL OBSCURATION OF MOUNTAINS AND PASSES ARE EXPECTED THROUGH AT LEAST THE NEXT 24 HOURS REGION WIDE. PREV DISCUSSION... /ISSUED 403 AM MDT TUE APR 27 2010/ DISCUSSION...A DEEPENING UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO THE NORTHERN ROCKIES REGION TODAY BRINGING GUSTY WINDS AND AN INCREASING CHANCE FOR SHOWERS. THE UPPER LEVEL JET STREAM IS FORECAST TO PASS OVER THE AREA TODAY AS THE TROUGH APPROACHES WHICH WILL LEAD TO INCREASING WINDS THROUGHOUT THE ENTIRE ATMOSPHERE AND THUS WINDY CONDITIONS AT THE SURFACE. HIGHEST WIND GUSTS ARE EXPECTED OVER CENTRAL IDAHO AND SOUTHWEST MONTANA TODAY AND ALTHOUGH GUSTS MAY APPROACH 40 MPH IN SOME LOCATIONS...BELIEVE AT THIS TIME THESE GUSTS WILL BE OCCASIONAL AND GENERALLY BELOW ADVISORY CRITERIA (GUSTS > 40MPH). VERY LIGHT PRECIPITATION IN THE WARM SECTOR OF THIS SYSTEM HAS ALREADY SPREAD ACROSS THE COLUMBIA BASIN AND EASTERN WASHINGTON. THIS PRECIPITATION WILL SLOWLY SPREAD EAST TODAY AS THE SURFACE COLD FRONT MOVES INLAND...BUT LITTLE IN THE WAY OF MEASURABLE RAINFALL IS EXPECTED UNTIL LATER TODAY WHEN THE FRONT DRAWS NEAR. FORECAST MODELS ARE ALL IN AGREEMENT THAT THE COLD FRONTAL PASSAGE WILL BE ABOUT 6 HOURS SLOWER THAN PREVIOUSLY FORECAST. THIS WILL HELP INCREASE THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON DUE TO BETTER AFTERNOON HEATING...DESPITE THE CLOUD COVER. BUT OVERALL THE INSTABILITY IN ADVANCE OF THE COLD FRONT IS MARGINAL AND THUS ONLY A SLIGHT CHANCE OF THUNDERSTORMS WAS INCLUDED IN THE FORECAST. ALL MODELS SUGGEST INTENSE DYNAMICS AND FAVORABLE UPPER LEVEL JET SUPPORT ALONG THE COLD FRONT AS IT PASSES OVER CENTRAL IDAHO BETWEEN 9PM AND MIDNIGHT AND WESTERN MONTANA BETWEEN MIDNIGHT AND 3AM/WEDNESDAY MORNING. THESE FACTORS SHOULD AID IN PRODUCING GUSTY WINDS AND BRIEF HEAVY PRECIPITATION AS THE FRONT PASSES TO THE EAST. HEAVIER PRECIPITATION APPEARS POSSIBLE OVER NORTHWEST MONTANA OVERNIGHT AS THESE LOCATIONS WILL BE IN CLOSER PROXIMITY TO THE SURFACE A MID LEVEL AREAS OF LOW PRESSURE AND THUS IN A FAVORABLE REGION FOR SYNOPTIC LIFTING. SHOWERS WILL CONTINUE THROUGH WEDNESDAY AND WEDNESDAY NIGHT IN THE POST FRONTAL REGIME UNDER MOIST NORTHWESTERLY FLOW ALOFT. SNOW LEVELS WILL FALL TO 4000-4500 FEET AND THUS LIGHT ACCUMULATIONS ARE EXPECTED OVER MOUNTAIN PASSES. THURSDAY THROUGH SATURDAY...THE MODELS CONTINUE TO BE IN AGREEMENT ABOUT A BROAD TROUGH COVERING A GOOD PORTION OF THE UNITED STATES. THE MAIN LOW PRESSURE CENTER APPEARS TO BE OVER SOUTHERN SASKATCHEWAN AND ROTATING INTO NORTHERN MINNESOTA BY SATURDAY. THIS LOW PRESSURE IS EXPECTED TO KEEP PLENTY OF MOISTURE BEING WRAPPED INTO MONTANA...ESPECIALLY ALONG THE CONTINENTAL DIVIDE. THE NORTHERN ROCKIES SHOULD EXPECT WIDESPREAD PRECIPITATION WITH THE DIVIDE RECEIVING A SIGNIFICANT AMOUNT OF SNOW IN THE HIGHER TERRAIN AND RAIN IN THE VALLEYS. THIS TROUGH WILL ALSO KEEP TEMPERATURES WELL BELOW SEASON NORMALS. THE LATEST RUNS OF THE MODELS ARE TRENDING TO A MORE PROGRESSIVE FLOW FOR THE END OF THE WEEKEND INTO NEXT WEEK. THE UPPER LEVEL FLOW APPEARS TO BECOME WESTERLY AS A DISTURBANCE DROPS OUT OF ALASKA. THIS FLOW PATTERN WILL CAUSE MOISTURE TO STREAM INTO THE NORTHERN ROCKIES WITH JUST A SLIGHT WARMING TREND. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING EASTERN LEMHI COUNTY. && UPDATE...WHITMORE PREVIOUS DISCUSSION...DICKERSON/SMITH
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:22 AM MDT | Wind Advisory | MSO | Clearwater, Idaho | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.